Alert archive / Oklahoma / Tornado Warnings in 2019
Tornado Warning 111, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Oct 20, 2019, 11:24 PM CDT for Bryan County, Johnston County, Marshall County, Oklahoma. It was in force for 14 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 20, 2019, 11:24 PM CDT (04:24 UTC)
- Expired
- Oct 20, 2019, 11:38 PM CDT
- In force
- 14 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Bryan County, OK, Johnston County, OK, Marshall County, OK
The radar
The Norman radar (KTLX), 150 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 20, 11:35 PM CDT | TSTM WND DMG | 1 Sse Little City, OK | MOBILE HOME ROOF DAMAGE AND A POWER POLE DOWN IN THE CUMBERLAND AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 20, 8:27 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 760 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1785 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 425 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.8
The text
As transmitted.
615
WFUS54 KOUN 210424
TOROUN
OKC013-069-095-210500-
/O.NEW.KOUN.TO.W.0111.191021T0424Z-191021T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
1124 PM CDT Sun Oct 20 2019
The National Weather Service in Norman has issued a
* Tornado Warning for...
Southeastern Johnston County in southeastern Oklahoma...
Northwestern Bryan County in southeastern Oklahoma...
Northeastern Marshall County in southeastern Oklahoma...
* Until midnight CDT.
* At 1124 PM CDT, a severe thunderstorm capable of producing a
tornado was located near Madill, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Madill, Little City, Nida, northeastern Lake Texoma and Oakland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3401 9685 3408 9687 3424 9641 3406 9641
TIME...MOT...LOC 0424Z 252DEG 44KT 3405 9680
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Mahale2 follow-up statements
374
WWUS54 KOUN 210431
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1131 PM CDT Sun Oct 20 2019
OKC013-069-095-210500-
/O.CON.KOUN.TO.W.0111.000000T0000Z-191021T0500Z/
Johnston OK-Bryan OK-Marshall OK-
1131 PM CDT Sun Oct 20 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHEASTERN JOHNSTON...NORTHWESTERN BRYAN AND NORTHEASTERN MARSHALL
COUNTIES...
At 1130 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Madill, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Madill, Little City, Nida and northeastern Lake Texoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3402 9676 3411 9678 3424 9641 3406 9641
TIME...MOT...LOC 0430Z 250DEG 43KT 3408 9672
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Mahale314
WWUS54 KOUN 210438
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1138 PM CDT Sun Oct 20 2019
OKC013-069-095-210448-
/O.CAN.KOUN.TO.W.0111.000000T0000Z-191021T0500Z/
Johnston OK-Bryan OK-Marshall OK-
1138 PM CDT Sun Oct 20 2019
...THE TORNADO WARNING FOR SOUTHEASTERN JOHNSTON...NORTHWESTERN BRYAN
AND NORTHEASTERN MARSHALL COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
LAT...LON 3402 9676 3411 9678 3424 9641 3406 9641
TIME...MOT...LOC 0436Z 252DEG 44KT 3411 9660
$$
MahaleWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Oct 20, 10:51 PM CDT, 33 minutes earlier.
Area forecast discussion, Oct 20, 10:51 PM CDT, 33 minutes before
Area Forecast Discussion National Weather Service Norman OK 1051 PM CDT Sun Oct 20 2019 .UPDATE... Slight changes to temperature, wind, and cloudcover. && .DISCUSSION... As of 0345Z, the cold front has passed the OKC metro and is approaching east-central Oklahoma where the line of severe thunderstorms are currently located from Holdenville-Wynnewood- Ardmore. These storms are expected to exit the FA by 2-3AM Monday. Overnight low temperatures are expected to drop to the low 40s across far NW OK, the upper 40s across central OK, and low 50s across east-central OK. Thompson && .PREV DISCUSSION... /issued 609 PM CDT Sun Oct 20 2019/ AVIATION... A wind shift from the NNW will accompany a cold front over the next several hours for all terminals. In addition, thunderstorms are expected to develop along this cold front mainly near OKC/OUN and PNC. Some hail will be possible and will monitor closely for amendments. Most of the showers and storms should move out of the terminals after 04Z. Some LLWS will also be possible behind the front around 08-12Z early Mon morning. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 47 69 41 71 / 40 0 0 0 Hobart OK 46 72 39 73 / 10 0 0 0 Wichita Falls TX 49 74 43 75 / 40 0 0 0 Gage OK 42 68 35 71 / 10 0 0 0 Ponca City OK 47 67 38 67 / 20 0 0 0 Durant OK 52 74 44 74 / 90 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 26/01
Hazardous weather outlook, Oct 20, 12:01 PM CDT, 11 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1201 PM CDT Sun Oct 20 2019 OKZ004>048-050>052-TXZ083>090-211715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1201 PM CDT Sun Oct 20 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is an enhanced risk of severe thunderstorms this evening and tonight across east-central and southeast Oklahoma, including the area southeast of a line from Seminole to Ada and Sulphur to Ardmore. There is a slight risk extending northwest to a line from Chandler and Pauls Valley to Waurika with a marginal risk northwest to a Ripley and Choctaw to Norman and Wichita Falls line. Strong to severe thunderstorms are expected ahead of a cold front this evening and tonight, mainly after 7 pm, across portions of east-central and southeast Oklahoma. Significant hail (greater than 2 inches in diameter), damaging wind gusts, and isolated tornadoes are possible with these storms. The greatest tornado potential will be in the enhanced risk area. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should prepare for severe weather operations after 7 PM. .Fire Weather... Low relative humidity (15-30 percent) and breezy southerly winds (15-25 miles per hour) will create an elevated fire weather environment day across western Oklahoma and western north Texas today. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... There is a chance for isolated thunderstorms on Thursday. Storms are not expected to be severe. .Fire Weather... Elevated fire weather conditions are expected across western Oklahoma and western sections of north Texas on Monday afternoon. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Thompson
In the hours before
Local storm report, Oct 20, 11:01 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1101 PM CDT SUN OCT 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG 6 N VANOSS 34.86N 96.86W
10/20/2019 PONTOTOC OK EMERGENCY MNGR
LARGE CARPORT BLOWN ONTO ROADWAY ONTO 8617 COUNTY RD
3450...TIME ESTIMATED FROM RADAR
&&
APLocal storm report, Oct 20, 11:05 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1105 PM CDT SUN OCT 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM TSTM WND DMG 5 S ASHER 34.92N 96.92W
10/20/2019 PONTOTOC OK TRAINED SPOTTER
SHEET METAL AND WOODEN DEBRIS ON THE GROUND. TIME OF
DAMAGE ESTIMATED BY RADAR.
&&
PWLocal storm report, Oct 20, 11:08 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1108 PM CDT SUN OCT 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND GST 3 ESE HOLDENVILLE 35.07N 96.35W
10/20/2019 M0 MPH HUGHES OK MESONET
&&
PWLocal storm report, Oct 20, 11:10 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1110 PM CDT SUN OCT 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND GST 3 ESE HOLDENVILLE 35.07N 96.35W
10/20/2019 M69.00 MPH HUGHES OK MESONET
CORRECTS PREVIOUS REPORT.
&&
PWLocal storm report, Oct 20, 11:14 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1114 PM CDT SUN OCT 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND GST 5 NNW LEBANON 34.05N 96.95W
10/20/2019 M61 MPH MARSHALL OK MESONET
&&
RBARNESLocal storm report, Oct 20, 11:20 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1120 PM CDT SUN OCT 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM NON-TSTM WND GST ADA 34.77N 96.68W
10/20/2019 E65 MPH PONTOTOC OK STORM CHASER
POWER FLASHES ALSO REPORTED.
&&
RBARNESThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 7:10 PM CDT | Special Weather Statement | OUN | Oklahoma | 35 min |
| Oct 20, 7:12 PM CDT | Special Weather Statement | OUN | Stephens | 33 min |
| Oct 20, 7:13 PM CDT | Special Weather Statement | OUN | Jefferson | 32 min |
| Oct 20, 7:37 PM CDT | Special Weather Statement | OUN | Logan | 23 min |
| Oct 20, 7:38 PM CDT | Special Weather Statement | OUN | Garvin | 37 min |
| Oct 20, 7:41 PM CDT | Special Weather Statement | OUN | Canadian | 34 min |
| Oct 20, 7:46 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 44 min |
| Oct 20, 7:47 PM CDT | Special Weather Statement | OUN | Grady | 28 min |
| Oct 20, 7:52 PM CDT | Special Weather Statement | OUN | Grant | 38 min |
| Oct 20, 8:00 PM CDT | Special Weather Statement | OUN | Payne | 30 min |
| Oct 20, 8:03 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 42 min |
| Oct 20, 8:09 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 22 min |
| Oct 20, 8:11 PM CDT | Special Weather Statement | OUN | Garvin | 34 min |
| Oct 20, 8:13 PM CDT | Special Weather Statement | OUN | Cleveland, McClain | 32 min |
| Oct 20, 8:17 PM CDT | Special Weather Statement | OUN | McClain | 28 min |
| Oct 20, 8:18 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Murray, Pontotoc, Pottawatomie, Seminole | 42 min |
| Oct 20, 8:21 PM CDT | Special Weather Statement | OUN | Stephens | 24 min |
| Oct 20, 8:23 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Johnston, Marshall | 52 min |
| Oct 20, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Garvin, Grady, Stephens | 34 min |
| Oct 20, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Pottawatomie | 31 min |
| Oct 20, 8:38 PM CDT | Special Weather Statement | OUN | Cleveland, Lincoln | 52 min |
| Oct 20, 8:43 PM CDT | Special Weather Statement | OUN | Logan, Noble, Payne | 47 min |
| Oct 20, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 20 min |
| Oct 20, 8:51 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, Grady, McClain, Stephens | 39 min |
| Oct 20, 8:54 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Johnston | 51 min |
| Oct 20, 8:55 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 50 min |
| Oct 20, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 32 min |
| Oct 20, 9:10 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Payne | 50 min |
| Oct 20, 9:13 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie, Seminole | 47 min |
| Oct 20, 9:23 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain, Murray, Pottawatomie, Stephens | 52 min |
| Oct 20, 9:28 PM CDT | Special Weather Statement | OUN | Noble | 32 min |
| Oct 20, 9:36 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, McClain, Oklahoma, Pottawatomie | 39 min |
| Oct 20, 9:36 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, McClain, Oklahoma, Pottawatomie | 39 min |
| Oct 20, 9:47 PM CDT | Tornado Warning | OUN | Cleveland, McClain, Pottawatomie | 28 min |
| Oct 20, 9:57 PM CDT | Special Weather Statement | OUN | Atoka | 33 min |
| Oct 20, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Hughes, McClain, Murray, Pontotoc, Pottawatomie and 1 more | 46 min |
| Oct 20, 10:01 PM CDT | Tornado Warning | OUN | McClain, Pontotoc, Pottawatomie, Seminole | 29 min |
| Oct 20, 10:17 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie, Seminole | 28 min |
| Oct 20, 10:19 PM CDT | Special Weather Statement | OUN | McClain | 26 min |
| Oct 20, 10:19 PM CDT | Tornado Warning | OUN | Hughes, Seminole | 26 min |
| Oct 20, 10:33 PM CDT | Special Weather Statement | OUN | Carter, Murray | 42 min |
| Oct 20, 10:36 PM CDT | Special Weather Statement | OUN | Garvin | 24 min |
| Oct 20, 10:36 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pontotoc, Seminole | 39 min |
| Oct 20, 10:44 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Hughes, Johnston, McClain, Murray and 3 more | 46 min |
| Oct 20, 10:46 PM CDT | Special Weather Statement | OUN | Love | 29 min |
| Oct 20, 10:48 PM CDT | Special Weather Statement | OUN | Okfuskee | 27 min |
| Oct 20, 10:53 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall | 52 min |
| Oct 20, 11:10 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 50 min |
| Oct 20, 11:13 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Johnston, Love, Marshall | 47 min |
| Oct 20, 11:16 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc, Seminole | 44 min |
| Oct 20, 11:44 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 46 min |
| Oct 21, 12:24 AM CDT | Severe Thunderstorm Warning | OUN | Bryan | 21 min |
Nearby
Tornado Warnings in Oklahoma, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.